Alert archive / Wisconsin / Wind Advisories in 2020
Wind Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Nov 1, 2020, 3:09 AM CST for 20 counties in Wisconsin. It took effect at Nov 1, 2020, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 3:09 AM CST (09:09 UTC)
- In effect from
- Nov 1, 2020, 6:00 AM CST
- Expired
- Nov 1, 2020, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS73 KMKX 010909 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 309 AM CST Sun Nov 1 2020 WIZ046-047-051-052-056>060-062>072-011715- /O.NEW.KMKX.WI.Y.0005.201101T1200Z-201101T2000Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 309 AM CST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds around 25 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
857 WWUS73 KMKX 011610 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1010 AM CST Sun Nov 1 2020 WIZ046-047-051-052-056>060-062>072-012000- /O.CON.KMKX.WI.Y.0005.000000T0000Z-201101T2000Z/ Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1010 AM CST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
380 WWUS73 KMKX 011943 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 143 PM CST Sun Nov 1 2020 WIZ046-047-056>058-062>064-067>070-012045- /O.EXP.KMKX.WI.Y.0005.000000T0000Z-201101T2000Z/ Marquette-Green Lake-Sauk-Columbia-Dodge-Iowa-Dane-Jefferson- Lafayette-Green-Rock-Walworth- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Beaver Dam, Waupun, Mayville, Dodgeville, Mineral Point, Barneveld, Madison, Watertown, Fort Atkinson, Jefferson, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, Beloit, Whitewater, Delavan, Elkhorn, Lake Geneva, and East Troy 143 PM CST Sun Nov 1 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON... Strong wind gusts are gradually decreasing, but northwest wind gusts of 25 to 30 mph can be expected the remainder of the afternoon. $$ WIZ051-052-059-060-065-066-071-072-012200- /O.EXT.KMKX.WI.Y.0005.000000T0000Z-201101T2200Z/ Fond du Lac-Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee- Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Racine, and Kenosha 143 PM CST Sun Nov 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of east central, south central and southeast Wisconsin. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
474 WWUS73 KMKX 012159 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 359 PM CST Sun Nov 1 2020 WIZ051-052-059-060-065-066-071-072-012300- /O.EXP.KMKX.WI.Y.0005.000000T0000Z-201101T2200Z/ Fond du Lac-Sheboygan-Washington-Ozaukee-Waukesha-Milwaukee- Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Racine, and Kenosha 359 PM CST Sun Nov 1 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... The strong northwest winds will continue to subside into early this evening, with gusts falling below 45 MPH. Thus, the Wind Advisory will be allowed to expire. $$ Wood
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 31, 9:26 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Oct 31, 9:26 PM CDT, 6 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
926 PM CDT Sat Oct 31 2020
.UPDATE...
(Issued 926 PM CDT Sat Oct 31 2020)
The cold front is close to entering the western forecast area.
Keeping an eye on upstream winds and noting a few obs with gusts
over 45 mph. Do think that it could be pretty punchy right behind
the front, with soundings suggesting just enough of an inversion
at the surface to keep winds generally under 45 mph after the
initial frontal passage. Will continue to hold off on a Wind
Advisory, though wouldn't be surprised by a couple reports of
45-50 mph gusts as the front moves through.
Radar showing a band of precip along and ahead of the front as
expected. Very limited reports of rain hitting the ground though,
which isn't surprising given model soundings showing deeper
saturation will be brief. Lowered precip chances a touch as a
result.
Temps have held fairly steady ahead of the cold front, but will
drop quickly behind the front, with lows at or just below the
freezing mark by daybreak Sunday.
DDV
&&
.SHORT TERM...
(Issued 230 PM CDT Sat Oct 31 2020)
Tonight through Sunday Night:
Forecast continues to look on track with regards to the strong
south winds expected into this evening, then shifting west behind
the cold front later tonight and northwest on Sunday into Sunday
evening. This is in response to a tight pressure gradient from
strong low pressure moving east across Ontario and Quebec tonight
into Sunday night.
Forecast soundings continue to show southerly gusts of 30 to 35
knots mixing down into early this evening across the area. There
should be a slight ramp down with the south/southwest winds as the
cold front moves through the area this evening, before picking up
again later tonight out of the west.
Best northwest wind gusts should be early into later Sunday
morning, with gusts of 35 to possibly 40 knots mixing down within
cold air advection. The best chances for the 40 knot gusts would
be in the eastern parts of the area. At this time, think that it
is a borderline situation for a Wind Advisory, so will not issue
one. However, it won't take much additional downward momentum
mixing to bring more frequent 40 knot gusts to the surface, so it
may still be needed for early to late morning on Sunday.
Sunday will be a raw, windy day, with temperatures struggling to
reach the middle 30s. Wind chills will be in the teens in the
morning and 20s in the afternoon, so bundle up if heading
outdoors Sunday.
One area of clouds, along with some chances for rain showers, will
move through with the front this evening. A break in the clouds
may occur later tonight, before the clouds with the main 500 mb
trough move in for later tonight into Sunday morning. The clouds
The winds should weaken gradually Sunday night, as high pressure
to the south brings a ridge axis into the area. Lows in the middle
20s are expected.
Wood
&&
.LONG TERM...
(Issued 230 PM CDT Sat Oct 31 2020)
Monday through Saturday:
Warm air advection develops early Monday and continues into Monday
evening, with gusty southwest winds within a tight pressure
gradient. This should allow for highs to rebound into the upper
40s to lower 50s.
Northwest flow at 500 mb is shown on the models early in the week,
gradually becoming more zonal by Wednesday, with a 500 mb ridge
trying to develop somewhere in the southern Plains or southeast
part of the country late in the week. There is some variability
with the models late in the week with this ridge development.
Still, models are generally showing south to southwest winds at
the surface through most of next week, with another shot of warm
air advection by the middle of the week. The ensembles are showing
rather small spreads in temperature ranges next week, which
suggests above average confidence for a warm stretch of days. It
looks dry as well, which should lead to a beautiful week. Highs
should reach into the 60s by middle week and may get warmer.
Wood
&&
.AVIATION...
(Issued 926 PM CDT Sat Oct 31 2020)
Held onto low level wind shear mention into late evening ahead of
the cold front. Behind the front, winds at the surface will pick
up and the strongest winds aloft with the low level jet will move
east. West to northwest winds will be strong behind the cold
front, with gusts of 35 knots likely for a time. May even see a
couple 40 knot gusts briefly. Gusts will then be in the 30-35 knot
range the rest of the night, picking back up into the 35-40 knot
range for Sunday.
May see a little light rain or a few sprinkles along and ahead of
the front late this evening into early tonight, but most places
will likely remain dry.
Ceilings will be mainly VFR through Sunday, though could see MVFR
ceilings briefly brush the area tomorrow morning.
DDV
&&
.MARINE...
(Issued 230 PM CDT Sat Oct 31 2020)
A strong low pressure system will move from southwest Ontario into
Quebec tonight and Sunday. A tight pressure gradient will continue
to result in gusty south winds across the lake into this evening.
Then a quick moving cold front sweeps across the lake, and shifts
winds to the west by later tonight and northwest on Sunday and
Sunday night.
Southerly gales are expected to continue for the southern two
thirds of the lake into this evening, as well as the nearshore
waters, with gusts up to 40 knots. The northern third of the lake
will see storm force gusts develop by early this evening, where
gusts could top out around 50 to 55 knots at times. The longer
fetch across the entire lake will result in waves reaching 15 to
20 feet over the northern portions of the lake.
West to northwesterly gales are then expected later tonight into
Sunday evening, behind the cold front, for the southern two
thirds of the lake, as well as the nearshore waters. A period of
storm force gusts is expected again for the northern third of the
lake for Sunday. Waves of 12 to 16 feet are expected for the
entire eastern side of Lake Michigan on Sunday.
Gale force and storm force winds begin to diminish Sunday night
into Monday. Southwesterly gusts will likely reach Small Craft
Advisory levels Monday.
South to southwest winds should then linger for most of next
week, with warmer air moving into the region. These winds should
remain below Small Craft Advisory levels for the most part.
Wood
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Storm Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 until
midnight Monday.
Gale Warning...LMZ080-LMZ567-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-
LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 until midnight Monday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Oct 31, 2:55 PM CDT, 13 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 255 PM CDT Sat Oct 31 2020 WIZ046-047-051-052-056>060-062>072-012000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 255 PM CDT Sat Oct 31 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight West to northwest winds will gust to 40 MPH later tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A period of strong northwest winds is expected on Sunday, and gusts could reach 45 MPH across eastern portions of the area. A Wind Advisory may be needed for Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-012000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 255 PM CDT Sat Oct 31 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Strong southerly gales to 40 knots will continue into this evening, then become west to northwest gales to 45 knots later tonight. A Gale Warning is in effect. High waves are expected toward the open waters. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Strong northwest gales to 45 knots will continue Sunday into Sunday evening. The Gale Warning remains in effect through Sunday evening. Southwest winds may reach Small Craft Advisory levels on Monday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-012000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 255 PM CDT Sat Oct 31 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A period of strong south winds will continue through early this evening for all of Lake Michigan. Then a strong cold front will shift the winds to the west later tonight, and then to the northwest by early Sunday morning. A Storm Warning is in effect for the northern third of the lake, for storm force winds to 55 knots. A Gale Warning is in effect for the rest of the lake, for gales to 45 knots. High waves are expected during this period, especially over the northern portions of the lake. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Strong northwest winds will continue Sunday into Sunday evening. The Storm Warning remains in effect through Sunday evening for the northern third of the lake, for northwest storm force winds to 50 knots. A Gale Warning for the rest of the lake remains in effect through Sunday evening, for northwest gales to 45 knots. High waves are expected during this time across the lake. Wood www.weather.gov/mkx
Nearby
Wind Advisories in Wisconsin, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.